lack of sex drive on prozac

Discussion in 'Therapy and Medication' started by mad hatter, Dec 29, 2007.

  1. mad hatter

    mad hatter Active Member

    has anyone experienced this?
    whilst im taking them i only feel the need for sex once a week at the most
    when im not on the meds i can have sex several times a day
    it was the main reason i stopped, the other being that i dont feel any better
    i still think about suicide everyday
    my doctor says i should carry on with them
    im so fucking fed up
    i hate what people say behind my back...i realise that doesnt make sense but i just fucking know they do talk about me...ive been off work on the sick for 6months...people cant and dont understand
  2. WhyMeWhy

    WhyMeWhy Well-Known Member

    Man that bites! I've heard some ppl have bad reactions to prozac & your doc won't change to another anti-deppressant? He's stupid, prozac made me cry all the time.
  3. Esmeralda

    Esmeralda Well-Known Member

    Most people have to take several anti-deps before they find the right one, so ask your doc for a different one. You should start feeling something positive within 2 weeks and full efficacy within 6 (give or take). Sex-drive wise, there are anti-deps that lower it, but if you are actually feeling better then it should be worth the trade-off. Several times a day is a LOT, once a week is slightly less than normal but not catastrophic! So if you can find a drug that makes you feel better but you only want sex 1x per week, then don't freak...but if you're feeling worse, ask for a change. Your doc should be willing to work with you here, but you might have to ask him.

    Also, if an anti-dep is making you actually feel MORE suicidal, GET OFF IT. I had the same prob, called my doc and now it's all good. People don't really understand exactly how they work, so trial and error is definitely involved. If you're feeling worse, it's just the drug, not you (I know this from personal exp.), so ask for a different drug, and above all, be honest with the doc.
    Last edited by a moderator: Jan 3, 2008
  4. ryan

    ryan Member

    i had loss of sex drive on prozac, it came back the day after i stopped taking the drug
  5. ~PinkElephants~

    ~PinkElephants~ Senior member

    at least you're having sex. i don't think you should stop taking them if they are overall helping you aside from the sex drive
  6. Esmeralda

    Esmeralda Well-Known Member

    Consider trying Wellbutrin. I had to get off it because it made me feel like shit and I had invasive thoughts, but it works wonders for some and is known to leave the sex drive intact.
  7. rojomi

    rojomi Banned Member

    It's listed as a side effect of the drug. I live w/ a person on it who is sexually frustrated because of this side effect. Plus, if you research the mom's who killed their kids etc. you'd find they were on prozac. I DON'T recommend anyone going off their meds for no reason. BUT I can tell you that there are a ton of lawsuits about the drug.
    My own experience, before I was diagnosed as bipolar; after three days I became manic and violent. The worst event of my life occurred; one which I will live with for the rest of my life and can never be erased or forgotten.
    I guess it's a caveat to peeps on psychotropic drugs-know everything you can about your prescribed 'remedy' before you take it. The head docs don't always know what they're dealing w/ and they have insurance to cover them.
    We're not provided, nor does the option exist to have insurance for the drugs they prescribe. So we live w/ the aftermath or consequences when things don't go as 'prescribed'. Tough luck.
  8. blank_page

    blank_page Member

    I've been on prozac for 6 weeks, and have had NO sex drive, my poor boyfriend!
    its started to slowly come back.....!
  9. LostMyMind

    LostMyMind Well-Known Member

    I'm taking Lamictal and it has killed my sex drive. I have problems keeping an erection and can't ejaculate. From what I've read most if not all antidepressants create sexual difficulties. :sad:
  10. ThoseEmptyWalls

    ThoseEmptyWalls Well-Known Member

    Prozac killed my sex drive too... I asked for a med change and the doctor was okay with that..Have been off meds for a while now (my own choice). Besides the stress induced crap, Im dealing good...